Jump to content

yogini

Volunteer
  • Content Count

    3,017
  • Joined

  • Last visited

Everything posted by yogini

  1. I got on medications and started exercising, which I couldn't do without meds. I think it was the combination of the medication and my body getting healing over time that allowed me to go off meds. POTS-related dizziness is often (but not always) caused by HR or BP issues. That is why I thought a beta blocker might help. Sometimes betas help with tachycardia but cause low BP. So that might be the thing that makes your dizziness worse -- and it might not be the right med for you at all.
  2. If you have problems with tachycardia, have you looked into beta blockers? Each medication is different. The problem with POTS is that it is a lot of trial and error to find the right treatment. It is a pain while you are going through it, but trust me it is worth it when you find the right treatment, Sometimes, a single medication doesn't work but works when combined with something else. If you have digestive problems that might also affect your ability to metabolize medications. Some people with POTS do have trouble tolerating meds. Sometimes there is another condition causing th
  3. If you google sleep hygiene, you can find recommended steps to help you sleep - like no caffeine 12 hours before you go to bed, no TV in your room, etc. I took ambien for many years. Now I mostly use melatonin. I have sleep music which helps. It's good to mention to your dr. Each of us is different. Your dr may recommend a sleep study or other tests to figure out your cause.
  4. Yes, it's not easy to figure out, especially when there are multiple conditions and meds. Hang in there and keep us posted.
  5. I think chest pains (usually not dangerous) and pressure and neck/shoulder pain are common with dysautonomia, but not sure about other pain from POTS itself. Lots of us have pain because they have co-conditions, like EDS. A few other people have mentioned their other conditions in this thread. You may want to investigate those with your doctor.
  6. Yoga an exercise that can be as light or as intense as you want it to be. But it's not just exercise - it's a mind body practice just like meditation. They are usually taught together - I learned them together - and have similar benefits like the things mentioned in your study. I think it's the yoga component and not the mediation that's helped my POTS.
  7. Dizziness was my worst symptom. You also mention loss of balance which Is lsss common for POTS. Before your orthostatic issues started did your doctors have thoughts about what caused the dizziness? Everyone has different causes of dizziness. Mine is from pure POTS. A more common cause of dizziness (and loss of balance) is inner ear issues. PPPV is an example of an inner ear condition. The type of dizziness is often a clue to the condition. With some of the ear conditions, you feel like you are spinning. I feel like I am moving up and down, not spinning. I don't think spinning is ty
  8. It sounds like your daughter is having common orthostatic reactions. Her BP is dropping and her HR is increasing when she stands. It might be the dysautonomia that's doing this and not the medications - maybe she hasn't found the right treatment yet. Does she wear compression hose?
  9. I have been doing yoga and meditating for 10 years. I think yoga made a noticeable difference in my POTS recovery. It probably got me back on my feet, back to the office, etc. I don't need medication anymore, but still have POTS symptoms so not totally cured, With meditation the effects are more subtle. On a rare day when I am stuck in bed with POTS, meditating won't help at all. It is like if you do breathing exercises regularly your average HR comes down over time. But the breathing exercises don't cure POTS or help in a POTS flare. They are still great tools for managing stress
  10. You might want to read through the full threads that Katy provided. You are already wary - there might be a reason that not too many people here have first hand experience with this clinic.
  11. If you search on the forum there is very good information on how people prepare for vacations and heat. I know some people have cooling vests. Preparation is the key. Can you do try a half day at the beach or in the sun before you go on your vacation as a test?
  12. I would personally start with a GP. It doesn't make sense to start with a specialist if it could be one of many things. You could mention the various conditions you have researched, maybe the dr would find that helpful. If you don't have positional HR/BP changes dysautonomia seems unlikely.
  13. I think a dysautonomia doctor would mostly be focused on treating HR/BP issues -- do you have those or just the painful hands?
  14. It is very hard to find a knowledgeable POTS doctor. If you found a doctor that's good, it may make sense to stick with that person and work with them until you've found the right treatment combination. There is no medication that works for all people with POTS. We all have different causes and co-conditions, and so treatment is very individual. It is a big process of trial and error that can take several months or longer. Beta blockers and other medications that affect your HR cause fatigue but some of these side effects wear off over time. MIdodrine could increase your BP to coun
  15. A doctor can really figure out best whether your particular numbers meet the definition of POTS. Even though your number is a 30 point increase, the HR of 94 is within the range of normal (60-100bpm). I think most of us that get diagnosed wind up with high HRs or low BPs which are outside the normal range. You have been testing from lying to standing. Does your HR still go up 30 points sitting to standing? I am not sure that everyone with MCAS has dysautonomia. Most people with dysautonomia don't faint - but I do think lightheadedness and dizziness are very common symptoms. Wha
  16. If your BP is going too high on some days, I would let your dr know right away. Florinef does not have an immediate effect like midodrine. It takes time to build up in your system and if you miss a dose, the prior dose is still in your system for up to two weeks. It is not something like Tylenol which wears off in a couple of hours. And you generally have to be consistent in your dosing. Your doctor will know best.
  17. Irregular heartbeats sometimes feel like a burp, so that could be party of your problem. It is hard to know what is going on with many of us. If you are having problems of indigestion, you should do research on gastric co-conditions. Many dysautonomia patients have gastroparesis, celiac and/or other conditions. You can do research and get testing to see if any of these conditions apply to you. Even if you do not have any gastric condition, you can identify foods that trigger you by keeping track of your diet. I would also do LOTS of research and get a second opinion before "cauterizi
  18. When you say exercise, what kind of exercise are you doing and for how long? Non-cardio exercises (like yoga) and exercises in non-vertical position (swimming) work the best for me. For cardio I have to pace myself and go at less than full capacity - I really prefer other forms of exercise to cardio.
  19. I agree with corina that it could be the sugar or maybe some artificial colors or flavors in the drink. Read the label and see what could be in there. Or better yet - just stop drinking it and see if the awful symptoms go away, unless your dr disagrees.
  20. Is the weakness, confusion and semi-consciousness happening with the bananas and potatoes?
  21. I would ask your doctor - you can have your potassium level tested. And if you think something is making you sick to the point of being semi-conscious - it probably makes sense not to take it anymore. However, I do tend to agree with MomtoGiuliana. Even something like a banana, which is very high in potassium, contains about 1/10 of the amount of potassium you need per day. A sports drink would have much less and other fruits and juices would also have much less. Such a small amount of potassium is unlikely to make you so sick, so the trigger could be something else.
  22. I don't think that bringing BP or blood volume from low to normal would be harmful. It could in fact be unhealthy to have low BP - basically many of us are suffering from all of our dysautonomia symptoms because of low BP. When my BP is boosted, I don't have a headache, I have more energy, I can exercise more, etc. It's like if you have a thyroid deficiency - you take pills to bring your levels to normal. You could find a study saying that thyroid pills are dangerous for healthy people -- but that study wouldn't be relevant for people with a thyroid deficiency. In fact it might be dang
  23. I agree with issie that we should question the doctors advice and standard advice for POTS patients to see if it applies to us personally. For me, the recommended exercise protocols don't work, so I had to find another way to exercise. That treatment wasn't appropriate for me, but I wouldn't want my personal experience to affect another person's decision. In fact I think everyone SHOULD look into the exercise protocols because they might help others even though they didn't help me. And I feel the same way about meds that didn't work for me. Our condition is already very hard to treat - s
  24. I've had two teeth extracted with carbocaine and multiple cavities filled, without side effects. You can look online to read about the side effects, and also ask your doctor, since it is different for each person. Carbocaine is not as effective as the epi shot - so you may feel a little more pain and you may have to have extra shots in the middle of your treatment.
×
×
  • Create New...